zbMATH — the first resource for mathematics

Reconstruction of braids. (English. Russian original) Zbl 0537.20017
Sib. Math. J. 24, 462-468 (1984); translation from Sib. Mat. Zh. 24, No. 3(139), 176-183 (1983).
A fragment of a braid is obtained by removing one of its strings. It is always possible to recover a braid from the collection of all of its fragments. There exists an algorithm which decides whether a sequence of braids is the collection of all fragments of some braid. Further two braids have the same collection of fragments if and only if they differ by a smooth braid.
Reviewer: S.Moran
20F36 Braid groups; Artin groups
20F05 Generators, relations, and presentations of groups
20F10 Word problems, other decision problems, connections with logic and automata (group-theoretic aspects)
Full Text: DOI
[1] The Kourov Problem Book [in Russian], Inst. Mat., Sib. Otd. Akad. Nauk SSSR, Novosibirsk (1978).
[2] A. A. Markov, Foundations of the Algebraic Theory of Braids [in Russian], Tr. Mat. Inst. Steklova Akad. Nauk SSSR,16 (1945).
[3] W. Burau, ?Über Zopfinvarianten,? Abh. Math. Sem. Hamburg Univ.,9, 117-124 (1932). · JFM 58.0614.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.